While rare, sometimes as the digestive tract begins to cleanse, reactions such as minor bloating or a mild laxative or constipating effect might occur. These are sometimes good signs! They can be signs that the beneficial bacteria are remodeling, detoxifying and improving the gut environment.

 

Bloating or gas after taking a probiotic can often be the result of your digestive system reacting to the new strains entering your system. This is especially true if we have not been so kind to our digestive tract with an unhealthy diet and lifestyle, as this results in undigested matter gradually clogging the lining of the intestinal walls. As probiotics are introduced, they begin breaking down this undigested matter and creating extra gas.

 

It makes sense that your digestive system will need to adjust, potentially resulting in stomach bloating or excessive gas. Your body requires time, not only to adapt to the new bacterium you are taking, but also to relearn how to digest & eliminate waste properly.

 

If these symptoms don’t subside, this may indicate the following factors; inadequate diet, dehydration & lack of water, and lack of good bacteria (which is why probiotics are important). It is important at that point to discontinue use of any probiotic you may be taking and consult with a physician or healthcare professional to talk about your symptoms and work out solutions. Persistent bloating, gas and constipation may also be caused by a yeast overgrowth in your gut, like Candida albicans, one of the most common yeast infections and linked to many digestive disorders. Anytime you feel detox symptoms it is always best to check with your physician or healthcare professional.